How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 53097
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

Dr My mom is 91, 5 feet tall, has HTN (controlled most

Customer Question

Dr
My mom is 91, 5 feet tall, has HTN (controlled for the most part), chf (controlled), afib (controlled)...takes multaq 800 mg per day, metoprolol 100 mg per day, diovan 160 mg per day, nifedipine 60 mg per day, hctz 25 mg per day...
Mom had a small bowell resection in 1981, 6-8 inches of small bowell
she has one kidney (its ok)
She is having bouts of diarrhea and we were wondering if the combination of htn etc pills cause diarrhea? She takes Immodium and that stops it for 3-5 days, then it returns. Then Immodium again.
The other question about the meds is : Would that combination of heart meds make her sleepy? She complains about being sleepy often
and 3: Her blood pressure runs 135-145 over 50-55 ..with a heart rate of 45-55. would the blood pressure /heart ratere lead you to think it is important
Submitted: 1 year ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 1 year ago.
Hello. I'm Dr. Phil, licensed and practicing Internal Medicine Physician. Excellent service is my goal.
The metoprolol is making her sleepy.
No doubt about that. That dose needs to be reduced to 50 mg daily
none of these meds are big diarrhea causers
She needs to be tested for a bacteria called c diff. This is a common colon bug.
Expert:  Dr. Phil, MD replied 1 year ago.
I noticed that our chat is not complete.
My main goal is your 100% satisfaction and for you to consider this service excellent. If you are not 100% satisfied, just click reply and I will happily provide more information.

Related Cardiology Questions